Alert archive / Kansas / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Wichita, KS

May 29, 20076 counties in Kansas

NWS Wichita, KS issued this flash flood watch at May 29, 2007, 3:30 AM CDT for 6 counties in Kansas. It took effect at May 30, 2007, 1:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 29, 2007, 3:30 AM CDT (08:30 UTC)
In effect from
May 30, 2007, 1:00 AM CDT
Expired
May 30, 2007, 5:53 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KICT 290830
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CDT TUE MAY 29 2007

...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD
POTENTIAL AGAIN IN CENTRAL KANSAS LATE TONIGHT AND WEDNESDAY...

.A COLD FRONT WILL SLOWLY MOVE INTO CENTRAL KANSAS OVERNIGHT. THIS
FRONT WILL HAVE A TROPICAL AIRMASS TO FEED UPON WHICH WILL YIELD
TO HIGH RAINFALL RATES. THESE RAINFALL RATES WILL RANGE FROM 1 TO
2 INCHES PER HOUR AND WILL CAUSE CREEEKS AND STREAMS TO RISE
QUICKLY SINCE THE GROUND IS ALREADY SATURATED.

KSZ032-033-047>050-291630-
/O.NEW.KICT.FF.A.0004.070530T0600Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
330 AM CDT TUE MAY 29 2007

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...BARTON...ELLSWORTH...LINCOLN...RICE...
  RUSSELL AND SALINE.

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL
  KANSAS AFTER MIDNIGHT. THESE SHOWERS AND STORMS WILL HAVE THE
  POTENTIAL OF PRODUCING VERY HEAVY RAINFALL WHICH MAY CAUSE
  FLOODING ESPECIALLY IN AREAS THAT RECEIVED A LOT OF RAINFALL
  LAST WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF
  CENTRAL KANSAS WEDNESDAY AFTERNOON. 


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
COX
5 follow-up statements
000 
WGUS63 KICT 291620
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1120 AM CDT TUE MAY 29 2007

...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD
POTENTIAL AGAIN IN CENTRAL KANSAS LATE TONIGHT AND WEDNESDAY...

.A COLD FRONT WILL SLOWLY MOVE INTO CENTRAL KANSAS OVERNIGHT.
THIS FRONT WILL HAVE A TROPICAL AIRMASS TO FEED UPON WHICH WILL
YIELD HIGH RAINFALL RATES. THESE RAINFALL RATES WILL RANGE FROM 1
TO 2 INCHES PER HOUR AND WILL CAUSE CREEKS AND STREAMS TO RISE
QUICKLY SINCE THE GROUND IS ALREADY SATURATED.

KSZ032-033-047>050-300030-
/O.CON.KICT.FF.A.0004.070530T0600Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1120 AM CDT TUE MAY 29 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...
  BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE.

* FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON

* A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL
  KANSAS AFTER MIDNIGHT. THE SHOWERS AND THUNDERSTORMS WILL HAVE
  THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL WHICH MAY CAUSE
  FLOODING ESPECIALLY IN AREAS THAT RECEIVED A LOT OF RAINFALL
  LAST WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF
  CENTRAL KANSAS WEDNESDAY AFTERNOON.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KETCHAM
000 
WGUS63 KICT 292044
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT TUE MAY 29 2007

...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD
POTENTIAL AGAIN ACROSS PRIMARILY CENTRAL KANSAS LATE TONIGHT
THROUGH WEDNESDAY MORNING...

.MORE THUNDERSTORMS ARE ANTICIPATED LATE TONIGHT THROUGH WEDNESDAY
MORNING ACROSS CENTRAL KANSAS...AS A STRONG COLD FRONT MOVES
SOUTHEAST INTO AN INCREASINGLY TROPICAL AIRMASS. THE GROUND IS
ALREADY QUITE SATURATED FROM RECENT HEAVY RAINFALL...SO EVEN AN
ADDITIONAL ONE INCH OF RAINFALL COULD POSE SOME FLOODING ISSUES.

KSZ032-033-047>050-300445-
/O.CON.KICT.FF.A.0004.070530T0600Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
344 PM CDT TUE MAY 29 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY
THROUGH WEDNESDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...
  BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE.

* FROM 1 AM CDT WEDNESDAY THROUGH 1 PM CDT WEDNESDAY AFTERNOON

* THERE IS A GOOD CHANCE THAT A CLUSTER OF SHOWERS AND
  THUNDERSTORMS WILL MOVE INTO CENTRAL KANSAS LATER
  TONIGHT...WHICH COULD POTENTIALLY PRODUCE VERY HEAVY RAINFALL
  AND LEAD TO MORE FLOODING...ESPECIALLY FOR THOSE LOCATIONS THAT
  RECEIVED EXCESSIVE RAINFALL OVER THE PAST WEEK. THE BULK OF THE
  SHOWERS AND STORMS SHOULD MOVE OUT OF CENTRAL KANSAS BY EARLY
  WEDNESDAY AFTERNOON. DUE TO THE ALREADY SATURATED GROUND ACROSS
  A GOOD CHUNK OF THE AREA...AN ADDITIONAL INCH OR TWO OF RAIN
  WILL POSE SOME FLOODING ISSUES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

REC/BDK/ADK
000 
WGUS63 KICT 300320
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT TUE MAY 29 2007

...ANOTHER ROUND OF HEAVY RAINFALL WILL INCREASE THE FLOOD
POTENTIAL AGAIN ACROSS PRIMARILY CENTRAL KANSAS LATE TONIGHT
THROUGH WEDNESDAY MORNING...

.MORE THUNDERSTORMS ARE ANTICIPATED LATE TONIGHT THROUGH
WEDNESDAY MORNING ACROSS CENTRAL KANSAS...AS A STRONG COLD FRONT
MOVES SOUTHEAST INTO AN INCREASINGLY TROPICAL AIRMASS. THE GROUND
IS ALREADY QUITE SATURATED FROM RECENT HEAVY RAINFALL...SO EVEN
AN ADDITIONAL ONE INCH OF RAINFALL COULD POSE SOME FLOODING
ISSUES.

KSZ032-033-047>050-301130-
/O.CON.KICT.FF.A.0004.070530T0600Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
1020 PM CDT TUE MAY 29 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...
  BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE.

* THROUGH WEDNESDAY AFTERNOON

* A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL
  KANSAS LATER TONIGHT... WHICH COULD POTENTIALLY PRODUCE VERY
  HEAVY RAINFALL AND LEAD TO MORE FLOODING...ESPECIALLY FOR THOSE
  LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL OVER THE PAST WEEK.
  THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF CENTRAL
  KANSAS BY EARLY WEDNESDAY AFTERNOON. DUE TO THE ALREADY
  SATURATED GROUND ACROSS A GOOD CHUNK OF THE AREA...AN ADDITIONAL
  INCH OR TWO OF RAIN WILL POSE SOME FLOODING ISSUES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

AK/CJ
000 
WGUS63 KICT 300836
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CDT WED MAY 30 2007


KSZ032-033-047>050-301645-
/O.CON.KICT.FF.A.0004.000000T0000Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
336 AM CDT WED MAY 30 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...
  BARTON...ELLSWORTH...LINCOLN...RICE...RUSSELL AND SALINE.

* UNTIL 1 PM CDT THIS AFTERNOON

* A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
  THROUGH CENTRAL KANSAS EARLY THIS MORNING...WHICH WILL PRODUCE
  VERY HEAVY RAINFALL AND LEAD TO MORE FLOODING...ESPECIALLY FOR
  THOSE LOCATIONS THAT RECEIVED EXCESSIVE RAINFALL OVER THE PAST
  WEEK. THE BULK OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF
  CENTRAL KANSAS BY EARLY WEDNESDAY AFTERNOON. 


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DONT DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
COX
000 
WGUS63 KICT 301053
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
553 AM CDT WED MAY 30 2007


KSZ032-033-047>050-301200-
/O.CAN.KICT.FF.A.0004.000000T0000Z-070530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
553 AM CDT WED MAY 30 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL KANSAS HAS BEEN
CANCELLED. THE THUNDERSTORMS WILL CONTINUE TO WEAKEN IN INTENSITY
ACROSS CENTRAL KANSAS DURING THE MORNING. MORE REDEVELOPMENT IS
POSSIBLE TOWARDS MIDDAY ALONG AND EAST OF I-135...BUT THESE
THUNDERSTORMS WILL MOST LIKELY NOT RESULT IN FLASH FLOODING.

$$

COX

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at May 29, 3:16 AM CDT, 14 minutes earlier.

Area forecast discussion, May 29, 3:16 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
316 AM CDT TUE MAY 29 2007

.DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE FLOOD
POTENTIAL FOR CENTRAL KANSAS AGAIN TONIGHT THROUGH WEDNESDAY AND
THEN THE FOCUS TURNS TO HOW FAR NORTH THIS FRONTAL BOUNDARY WILL
LIFT NORTH THURSDAY AND FRIDAY.

TODAY:
LATEST RADAR LOOP IS NOT SHOWING ANY RETURNS OVER OUR FORECAST AREA
THIS MORNING FOR A CHANGE...BUT THERE ARE A LOT OF CLOUDS AROUND
WHICH IS HELPING KEEP TEMPERATURES ON THE MILD SIDE. LATEST WATER
VAPOR LOOP IS SHOWING AN ELONGATED MESOSCALE VORT LOBE MOVING
THROUGH THE TEXAS PANHANDLE. IF THIS FEATURE HOLDS TOGETHER IT MAY
GET CAUGHT UP IN THE SOUTHERLY FLOW AND LIFT INTO SOUTHEAST KANSAS
LATER TODAY. WE REALLY LOWERED POPS DURING THE MORNING
TIMEFRAME...BUT WE KEPT CHANCE POPS GOING DURING THE AFTERNOON.
AREAS MAINLY ALONG AND WEST OF THE INTERSTATE WE ARE LESS CONFIDENT
THAT THINGS WILL DEVELOP...BUT WE FOLLOWED CONSENSUS FOR NOW IN CASE
WE GET SOME DIURNAL ACTIVITY...DUE TO WEAK CONVECTIVE INHIBITION.

TONIGHT:
THE MODELS ARE STARTING TO COME IN SOMEWHAT OF AN AGREEMENT ON
PLACING THE FRONTAL BOUNDARY SOMEWHERE ACROSS CENTRAL KANSAS AROUND
12Z WEDNESDAY. BEFORE THIS TIME...WE WILL BE FOCUSING OUR EYES ON
WESTERN KANSAS THIS EVENING WHERE STORMS SHOULD BEGIN TO ERUPT ALONG
THE FRONTAL BOUNDARY AS COOLER AIR MOVES IN FROM THE MID LEVELS.
THESE STORMS WILL GENERALLY MOVE NORTHEAST EARLY ON. THEN THE MODELS
SHOW THE LOW LEVEL JET INCREASING OUT OF THE SOUTH WHICH WOULD TEND
CAUSE THE STORMS TO PROPAGATE SOUTH INTO THE BETTER INSTABILITY. AS
A RESULT...WE COULD SEE AN MESOSCALE CONVECTIVE SYSTEM (MCS) MOVE
INTO THE MUDDY GROUNDS OF CENTRAL KANSAS AFTER 06Z. THE MCS SHOULD
HAVE A DECENT FORWARD PROPAGATION AS THE LOW LEVEL JET BEGINS TO
VEER OUT TOWARDS DAYBREAK. THE STORMS SHOULD ALSO BECOME MORE
ELEVATED AS THE NIGHT PROGRESSES WHICH WILL TEND TO LIMIT SEVERE
CHANCES DUE TO WEAK MID LEVEL SHEAR. HOWEVER...ONE CANNOT RULE OUT
THE POTENTIAL FOR DAMAGING WIND GUSTS IN RUSSELL AND BARTON COUNTIES
DUE TO WEAKER CONVECTIVE INHIBITION IN THAT REGION.

WE WENT AHEAD AND FOLLOWED CONSENSUS WITH SURROUNDING OFFICES AND
ISSUED A FLASH FLOOD WATCH FOR CENTRAL KANSAS IN SPITE OF A FORWARD
MOVING MCS. THE FFG GUIDANCE VALUES ARE QUITE LOW IN THAT AREA...
PRECIPITABLE WATER VALUES ARE QUITE HIGH...AND THERE IS GOOD UPPER
LEVEL DIFFLUENCE. AS A RESULT...IT WILL NOT TAKE MUCH TO CREATE MORE
FLOODING. THE STORMS SHOULD CONTINUE BUILD SOUTH INTO THE BETTER
INSTABILITY OVERNIGHT AS THE FRONTAL BOUNDARY SLOWLY PUSHES ITS WAY
THROUGH. WE ARE NOT TOO KEEN ON SEEING FLOODING IN SOUTH CENTRAL
KANSAS SINCE THE MCS SHOULD BEGIN TO WEAKEN AS DAYBREAK APPROACHES.

WEDNESDAY:
WE KEPT THE FLASH FLOOD WATCH GOING UNTIL 18Z SINCE THE MCS SHOULD
BEGIN TO WEAKEN DUE TO LACK OF INSTABILITY. THE REMAINDER OF THE DAY
THE CONVECTIVE INHIBITION WILL BE QUITE LOW DUE TO A FRONTAL
BOUNDARY IN THE VICINITY OF CENTRAL AND SOUTH CENTRAL KANSAS. WE ARE
KEEPING HIGH POPS GOING DURING THAT TIMEFRAME. SOUTHEAST KANSAS WE
ARE LEAVING POPS AS IS FOR NOW...ESPECIALLY IF THEY SEE SOME
SUNSHINE DURING THE AFTERNOON WHICH COULD TRIGGER CONVECTION ALONG
SOME OUTFLOW BOUNDARIES.

WEDNESDAY NIGHT-FRIDAY:
THE MODELS ARE SHOWING THE CLOSED UPPER LOW LINGERING ACROSS THE
NORTHERN PLAINS WHICH MAY ALLOW THE FRONTAL BOUNDARY TO LIFT BACK TO
THE NORTH ESPECIALLY ON THURSDAY AND FRIDAY. AS A RESULT...WE
INTRODUCED A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY FOR THE
SOUTHERN PART OF THE FORECAST AREA.

COX
&&

.AVIATION UPDATE...
06Z TAFS (RSL/SLN/HUT/ICT/CNU)...A FEW SHOWERS OR STORMS WILL BE
POSSIBLE EAST OF THE KANSAS TURNPIKE OVERNIGHT. MEANWHILE...IFR
CIGS WILL CONTINUE TO EXPAND ACROSS MUCH OF CENTRAL AND SOUTH
CENTRAL KANSAS DURING THE OVERNIGHT HOURS. CLOUD CEILINGS SHOULD
BEGIN TO IMPROVE INTO THE MVFR RANGE BY MID-LATE MORNING...WITH VFR
CONDITIONS THEREAFTER.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  63  74  57 /  30  50  60  20
HUTCHINSON      79  63  74  56 /  30  80  50  10
NEWTON          79  63  74  57 /  30  60  60  20
ELDORADO        78  64  75  58 /  40  50  60  30
WINFIELD-KWLD   78  64  76  59 /  40  50  60  30
RUSSELL         78  58  74  54 /  30  90  40  10
GREAT BEND      79  59  74  54 /  30  90  50  10
SALINA          80  61  75  55 /  30  80  50  10
MCPHERSON       79  62  75  56 /  30  80  50  10
COFFEYVILLE     79  65  78  61 /  40  30  70  40
CHANUTE         79  65  77  61 /  40  30  60  40
IOLA            79  65  77  60 /  40  30  70  40
PARSONS-KPPF    79  65  77  61 /  40  30  70  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR KSZ032-033-047>050.

&&
Hazardous weather outlook, May 28, 10:38 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT MON MAY 28 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300445-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1038 PM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

RIVER FLOODING WILL CONTINUE ALONG THE ARKANSAS RIVER THIS
AFTERNOON AND TONIGHT FROM HAVEN TO POINTS DOWNSTREAM TOWARDS
ARKANSAS CITY. SEE THE LATEST FLOOD WARNINGS FOR FURTHER DETAILS.

A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
TONIGHT...SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FLARE UP
ACROSS MOST OF THE FORECAST AREA ON TUESDAY. A FEW OF THE STORMS
MAY BECOME STRONG MAINLY IN CENTRAL KANSAS WITH THE MAIN THREATS
BEING DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH.

MORE STRONG STORMS WILL MOVE INTO CENTRAL AND SOUTH CENTRAL KANSAS
TUESDAY NIGHT AS A COLD FRONT PUSHES INTO THE AREA. HOWEVER...THE
MAIN THREAT WILL BE MORE HEAVY RAINFALL WHICH COULD LEAD TO MORE
FLOODING ESPECIALLY IN AREAS THAT RECEIVED A LOT OF RAIN LAST
WEEK. THE HEAVY RAIN AND FLOODING POTENTIAL COULD PERSIST ON
WEDNESDAY. STAY TUNED TO LATER OUTLOOKS SINCE THE TIMING OF THE
COLD FRONT IS STILL UNCERTAIN.

THE CHANCE OF SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY NIGHT AND THURSDAY AS THE
COLD FRONT STARTS SLOWING ITS PROGRESS EASTWARD. IT IS TOO EARLY TO
DETERMINE IF THESE STORMS WILL BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.